MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CORAIL AMT SZ13 LOW COL; FEMORAL STEMS

DEPUY ORTHOPAEDICS INC US CORAIL AMT SZ13 LOW COL; FEMORAL STEMS
Model Number L971313
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Limb Fracture (4518); Unspecified Tissue Injury (4559)
Date of Event 06/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, the patient underwent the bipolar hip arthroplasty with the stem for the fracture of the femoral neck.When the surgeon checked the x-rays after insertion of all the implants, it was confirmed that the stem cut through the bone and the distal bone was cracked.Therefore, the surgeon decided to perform the osteosynthesis with anesthetized condition.The fracture site was stable with the insertion of the stem, so that the surgeon once pulled the stem proximal to the diaphysis.It was left in that state for treatment of the osteosynthesis.The osteosynthesis was performed with three nesplon cables (the other company¿s product) which were prepared for another operation and three cables (the other company¿s products).When the surgeon removed the head with the hammer, the stem and the taperloc of the head were disengaged due to vibration.The surgeon inserted the stem and the head with the hammer again and confirmed that the devices were not disengaged.The surgery was completed successfully with 100 minutes delay.According to the surgeon, the surgeon might have applied too much force externally while inserting the implants, and direction of the implant insertion may have caused this event.No further information is available.Doe: (b)(6) 2022.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2022, it was confirmed that peri-stem fracture occurred again during a visit with a physician.According to the physician, this fracture is clearly in a different location than the previous fracture, there is likely more bone fragility than the physician expected.On (b)(6) 2022, a revision surgery will be performed with a long stem (the other company¿s implant), a plate, and cables.

Brand Name
CORAIL AMT SZ13 LOW COL
Common Device Name
FEMORAL STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14787265
Report Number1818910-2022-11570
Device Sequence Number20096397
Product Code LZO
UDI-Device Identifier10603295478706
UDI-Public10603295478706
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberL971313
Device Catalogue NumberL971313
Device Lot Number9381249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer06/30/2022
07/12/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date07/01/2022
07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexFemale